Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 26, 2016, 5:40 PM CDT for Haskell County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 5:40 PM CDT (22:40 UTC)
- Expired
- Apr 26, 2016, 6:03 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:52 PM CDT | TORNADO | 7 Ssw Haskell, TX | A STORMCHASER TOOK A PICTURE OF THIS TORNADO FROM STAMFORD. THE TORNADO BECAME QUICKLY WRAPPED UP IN RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WFUS54 KSJT 262240
TORSJT
TXC207-262315-
/O.NEW.KSJT.TO.W.0011.160426T2240Z-160426T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 615 PM CDT
* AT 539 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR SAGERTON...OR 8 MILES NORTHWEST OF
STAMFORD...MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
STAMFORD...PAINT CREEK AND LAKE STAMFORD MARINA AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3297 9952 3296 9969 3296 9999 3306 9999
3316 9959
TIME...MOT...LOC 2239Z 252DEG 41KT 3300 9992
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
099
WWUS54 KSJT 262303
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
603 PM CDT TUE APR 26 2016
TXC207-262313-
/O.CAN.KSJT.TO.W.0011.000000T0000Z-160426T2315Z/
HASKELL TX-
603 PM CDT TUE APR 26 2016
...THE TORNADO WARNING FOR SOUTHERN HASKELL COUNTY IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3297 9952 3296 9969 3296 9999 3306 9999
3316 9959
TIME...MOT...LOC 2301Z 252DEG 41KT 3309 9961
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:43 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 26, 3:43 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 343 PM CDT TUE APR 26 2016 .SHORT TERM... (Tonight) ...Large Hail and Damaging Winds and Tornadoes This Evening... A dryline and strong upper dynamics will combine to continue thunderstorms this evening. With surface based CAPE values around 4000 J/Kg across many of our eastern counties this afternoon, any thunderstorms which develop will rapidly intensify. The dryline this afternoon extends just west of a line from near Ozona to Sweetwater. Thunderstorms have developed along and near this dryline and will move into our western counties within an hour. Movement will be toward the northeast. Based on all indicators, the greatest tornado threat lies mainly along and northeast of a line from Haskell, to Abilene, to Coleman, to Brownwood. In addition, very large hail is possible northeast of this line. We have issued Tornado watch number 109, which continues until midnight CDT tonight, and includes those counties lying along and east or northeast of a line from Haskell, to Roby, to San Angelo, to San Saba. Later tonight, a Pacific cold front will push from west to east across West Central Texas and bring another round of thunderstorms. As this front moves across West Central Texas, thunderstorms will form a line, and this line will extend from north to south across most of West Central Texas. (Wednesday) ...Dry and Cooler... The Pacific front will quickly push convection east of West Central Texas and bring drier air, along with slightly cooler temperatures. High tomorrow will be mainly in the mid to upper 80s. winds will be mainly from the west in the 10 to 15 mph range. .LONG TERM... (Wednesday night through Tuesday) Generally dry conditions are expected on Thursday ahead of the next approaching upper level shortwave trough. High temperatures Thursday afternoon are forecast to be in the upper 80s to near 90. Rain chances will increase Thursday night across the area as the aforementioned upper level trough moves closer and large scale lift results in scattered showers and thunderstorms. A few strong to severe thunderstorms are possible. Friday afternoon, a Pacific front will move through West Central Texas, with scattered showers and thunderstorms developing along and ahead of this feature. This will result in a better chance of strong to severe thunderstorms, especially across the eastern half of the forecast area. In addition, locally heavy rainfall will be possible. Highs on Friday will mainly be in the mid to upper 80s. Generally dry conditions are expected this weekend, with highs mainly in the upper 70s to mid 80s, and overnight lows in the 50s. The next upper level trough will approach the Southern Plains early next week. Differences continue in the exact timing and track of this system, but a wetter/cooler pattern looks likely for the first part of next week. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 55 85 57 88 / 40 0 0 10 San Angelo 52 88 55 90 / 20 0 0 10 Junction 53 88 52 88 / 60 5 0 20 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Apr 26, 3:52 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 352 PM CDT TUE APR 26 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 352 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE A VERY HIGH POTENTIAL OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ANOTHER SIGNIFICANT THREAT...ESPECIALLY FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM HASKELL...TO ABILENE...TO COLEMAN...TO BROWNWOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THURSDAY THROUGH FRIDAY NIGHT...LINGERING OVER THE NORTHWEST HILL COUNTRY ON SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY AND FRIDAY. THE MAIN SEVERE WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 26, 4:38 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 PM CDT TUE APR 26 2016
TXZ054-064-065-262200-
STERLING TX-COKE TX-NOLAN TX-
438 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COKE...NORTHEASTERN
STERLING AND SOUTHWESTERN NOLAN COUNTIES UNTIL 500 PM CDT...
AT 438 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
SILVER...OR 16 MILES NORTH OF STERLING CITY...MOVING NORTHEAST AT 50
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
COKE...NORTHEASTERN STERLING AND SOUTHWESTERN NOLAN COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3217 10055 3191 10090 3208 10102 3208 10068
3210 10066 3223 10066
TIME...MOT...LOC 2138Z 221DEG 54KT 3207 10090Local storm report, Apr 26, 5:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 7 SW ROSCOE 32.37N 100.62W
04/26/2016 E1.00 INCH NOLAN TX PUBLIC
&&
EVENT NUMBER SJT1600072
PMSpecial weather statement, Apr 26, 5:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 529 PM CDT TUE APR 26 2016 TXZ054-262315- NOLAN TX- 529 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NOLAN COUNTY UNTIL 615 PM CDT... AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARYNEAL...OR 12 MILES SOUTH OF ROSCOE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NOLAN AROUND 550 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147...CAMP BOOTHE OAKS AND THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL TEXAS. LAT...LON 3247 10015 3214 10015 3209 10066 3233 10066 TIME...MOT...LOC 2228Z 255DEG 37KT 3228 10048
Local storm report, Apr 26, 5:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 W SWEETWATER 32.47N 100.42W
04/26/2016 E1.00 INCH NOLAN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1600073
PMSpecial weather statement, Apr 26, 5:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 536 PM CDT TUE APR 26 2016 TXZ064-065-262300- STERLING TX-COKE TX- 536 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COKE AND NORTHEASTERN STERLING COUNTIES UNTIL 600 PM CDT... AT 536 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF SILVER...OR 17 MILES NORTHEAST OF STERLING CITY...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SILVER AROUND 550 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL TEXAS. LAT...LON 3209 10064 3205 10057 3195 10090 3208 10094 TIME...MOT...LOC 2236Z 255DEG 37KT 3206 10084
Local storm report, Apr 26, 5:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG HAMLIN 32.88N 100.13W
04/26/2016 JONES TX LAW ENFORCEMENT
WIND DAMAGE WAS REPORTED IN HAMLIN...INCLUDING SEVERAL
TREES DOWN.
&&
EVENT NUMBER SJT1600074
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:28 PM CDT | Special Weather Statement | SJT | Lampasas | 17 min |
| Apr 26, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 36 min |
| Apr 26, 4:38 PM CDT | Special Weather Statement | SJT | Coke | 22 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 47 min |
| Apr 26, 5:02 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 43 min |
| Apr 26, 5:29 PM CDT | Special Weather Statement | SJT | Nolan | 46 min |
| Apr 26, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 58 min |
| Apr 26, 5:36 PM CDT | Special Weather Statement | SJT | Coke | 24 min |
| Apr 26, 5:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 38 min |
| Apr 26, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 62 min |
| Apr 26, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| Apr 26, 6:17 PM CDT | Special Weather Statement | SJT | Coke | 43 min |
| Apr 26, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 32 min |
| Apr 26, 6:51 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 54 min |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.